Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online
Ask a Dentist   »  

Been on tobacco, smoke, alcohol. Why are there white spots in mouth? Is cap aquasol and cap vibraina good?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1992
Answered : 332 Questions
Respected Doctor,
Sir, I am from kanpur (Uttar Pradesh), I have used gutkha, Tobacco leaves, Cigarettes, Pan and alchohal etc. since more than 10 years.

Only my 2 fingers can be entered into my mouth there are some white and red spots are also appeared there. Sir, I am also unable to eat chilli and hot and spicy food.

Sir, I visits a Doctor here local in my city and he consult me to take following medicines.
Cap Aquasol A (1-OD X 1 month)
Cap vibraina (1-OD X 1 month)
Tube CAZIQ (3 to 4 times in a day)
Thermokind mouth wash (3 to 4 times in a day)

After one month he changed my medicines are as under:-

At present from 3 months i am using several medicines as doctor suggests
Tab Desperzyme ( morning and in evening)
cap veminate forte (1-OD X 1 month)
Cap aquasol (1-OD X 1 month)
Tube caziq (3-4 days)
Thermokind mouth (wash 4-6 times a day)

Sir during that time my mouth will opens for 2.25 fingers
but the problem of chilli and spicy are not solved.
Also i felt some pain in my mouth walls
please consult me for my proper mouth recovery.

Best Regards

Posted Wed, 13 Jun 2012 in Dental Health
Answered by Dr. Ravinder Sharma 2 hours later

Hello I am Dr Ravinder Sharma, Professor of ENT & Head and Neck Surgery.

On the basis of the information provided it seems that you are suffering from Oral submucosal fibrosis. There is a clear association between the usage of gutka, betel and other tobacco products and oral submucosal fibrosis. This is a sort of a allergic response where there is too much of fibrosis in submucosal layer (just beneath the mucous layer in oral cavity). It can also involve pharynx. Common symptoms include difficulty in opening mouth and burning sensation in tongue and oral cavity as in your case.

Now I would like to inform you that it is a precancerous condition. If exposure to tobacco products, pan, betel etc continues it will turn into oral cancer. Please stop usage of these products forever. Now for the treatment part some of the medicines you are already taking. Vitamin A, Vitamin C and antioxidants promotes epithlialisation and may lead to improvement in symptoms. Besides this oral mouth wash with betadine lotion is also helpful.

Oral corticosteroids and hyalase injections in oral cavity are used when there difficulty to open the mouth. This has to be continued for 6 to 8 weeks. Besides this there are some surgical release operations but then the results of surgery are not very promising.

In summary I would suggest you:

Consider oral corticosteroid and hyalase injection
Regular follow up with and ENT surgeon is a must. Say 3 months follow up visits for about 2 years. As any changes in oral mucosa (irregularity over white patch in oral cavity, or any bleeding or any mass lesion ) can be easily identified by an expert and will need a biopsy for histopathology to establish a diagnosis.
Besides this I can suggest you of self evaluation of oral cavity if you observe anything new -- mass, ulcer, bleeding point - consult an ENT surgeon - as this could be cancer.

I hope this answers your concern. Do let me know if you need any other specific info about it with

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor